MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION VISISHEATH DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION VISISHEATH DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 501-016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Pericardial Effusion (3271)
Date of Event 05/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and a right atrial (ra) lead due to bacteremia and cied system/pocket infection.The traction platform manufacturer/type is unk.Using a spectranetics 16f glidelight laser sheath and a spectranetics large visisheath dilator sheath to remove the rv lead, advancement was made past the superior vena cava (svc); however the patient''s blood pressure dropped.Transesophageal echocardiography (tee) detected an effusion in the area of the rv.Rescue efforts began immediately, including pericardiocentesis, bypass and sternotomy.An svc perforation was discovered and repaired, and the rv lead was removed through the ra and pocket, in two pieces.The patient survived the procedure.The surgeon stated the perforation looked more like a hole than a tear, so he thought the bevel of the visisheath likely caused the perforation.The ra lead was also removed during the procedure.This report captures the visisheath in use in the svc when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
Patient's weight unk.Device lot number, expiration date unk.Partial udi populated.The device was discarded, thus no investigation could be completed.Device manufacture date unk because lot number unk.Great vessel perforation is a known risk of complication with use of the visisheath.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISISHEATH DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16988796
Report Number1721279-2023-00084
Device Sequence Number12460154
Product Code DRE
UDI-Device Identifier00813132020378
UDI-Public00813132020378
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K092378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number501-016
Device Catalogue Number501-016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 4574 RA PACING LEAD; MEDTRONIC 6947 RV ICD LEAD; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TRACTION PLATFORM MANUFACTURER/TYPE UNK
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age60 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite